MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VLP FOOT 3.5MM/5.0MM IMPLANT TRAY LID; TRAY, SURGICAL, INSTRUMENT

SMITH & NEPHEW, INC. VLP FOOT 3.5MM/5.0MM IMPLANT TRAY LID; TRAY, SURGICAL, INSTRUMENT
Model Number 71173854
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during inspection, the coating of the vlp foot 3.5mm/5.0mm implant tray lid is seen to be peeling.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The coating is peeling on the device, rendering the device inoperable.The device shows signs of extensive use.A review of complaint history did not reveal additional complaints for the listed device.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
VLP FOOT 3.5MM/5.0MM IMPLANT TRAY LID
Common Device Name
TRAY, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11729563
Report Number1020279-2021-03472
Device Sequence Number3922031
Product Code FSM
UDI-Device Identifier03596010629982
UDI-Public03596010629982
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71173854
Device Catalogue Number71173854
Device Lot Number13GAV0025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1